MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C. GEM BURETTE V/NV 60DP PS 3SS DEHP FREE; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C. GEM BURETTE V/NV 60DP PS 3SS DEHP FREE; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 2447-0007
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the gem burette v/nv 60dp ps 3ss dehp free experienced foreign matter contamination.The following information was provided by the initial reporter: i am going to speak with the caregiver that turned it in, but wanted to bring it to your attention.This was placed in my door last night ((b)(6)).This is what was found with they went to take the cap off of the spike straight out of the package.I am going to verify that she hadn't been using betadine, because that is honestly the only other thing i can think of and we haven't found any others with this.Additional information (customer response): i spoke with the nurse who found the issue with this product.I asked if she had been using betadine prior to opening the packaging or if any of the surfaces had betadine on them.She stated that she was wearing a clean pair of gloves, no one was using betadine nor was there betadine on any of the surfaces, and they were spiking a bag of fluid for a peripheral iv not a central line.The nurse opened the packaging went to remove the spike cap and saw the brown residue immediately, so placed it back in the package and then into my box.She said the next product she opened was clean, so she spiked and hung the fluid with no harm to the infant.I will sending the product via (b)(6) either this evening or tomorrow early afternoon.
 
Event or Problem Description
It was reported that the gem burette v/nv 60dp ps 3ss dehp free experienced foreign matter contamination.The following information was provided by the initial reporter: i am going to speak with the caregiver that turned it in, but wanted to bring it to your attention.This was placed in my door last night (7/27).This is what was found with they went to take the cap off of the spike straight out of the package.I am going to verify that she hadn¿t been using betadine, because that is honestly the only other thing i can think of and we haven¿t found any others with this.Additional information (customer response): i spoke with the nurse who found the issue with this product.I asked if she had been using betadine prior to opening the packaging or if any of the surfaces had betadine on them.She stated that she was wearing a clean pair of gloves, no one was using betadine nor was there betadine on any of the surfaces, and they were spiking a bag of fluid for a peripheral iv not a central line.The nurse opened the packaging went to remove the spike cap and saw the brown residue immediately, so placed it back in the package and then into my box.She said the next product she opened was clean, so she spiked and hung the fluid with no harm to the infant.I will sending the product via fedex either this evening or tomorrow early afternoon.
 
Additional Manufacturer Narrative
The customer reported that the tubing spike was contaminated when taken straight out of the package.The customer provided a photo showing a spike tip having brownish colored markings along it.Next to the spike tip was a package for 2447-0007 lot 20056758.Received was what looked to be an unused infusion burette set model 2447-0007 with package lot 20056758.Visual inspection of the set immediately observed brownish colored markings along the side of the quickspike component p/n 11689721 (supplier p/n pf0473).No similar markings were observed anywhere else along the set and no other obvious issue was noted with the set.The markings were attempted to be wiped off.It was observed that the markings were able to be wiped off.No functional testing was necessary due to the immediate observation of the reported issue.The device history record for model 2447-0007 lot 20056758 shows that the sample was manufactured on 25may2020 for a total of(b)(4) units.There were no quality notifications issued during the production build of this set.The customer's report that the tubing spike was contaminated was confirmed.The root cause has been determined to be a result of the supplier process in which the quickspike component has come into contact with grease used in the molding machinery.H3 other text : see h10.

Brand Name
GEM BURETTE V/NV 60DP PS 3SS DEHP FREE
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.
blvd. insurgentes 20351
tijuana, null 22244
MX  22244
MDR Report Key10422653
Report Number9616066-2020-02523
Device Sequence Number19606425
Product Code FPA
UDI-Device Identifier10885403235078
UDI-Public10885403235078
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K944320
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/25/2023
Device Catalogue Number2447-0007
Device Lot Number20056758
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/18/2020
Supplement Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
20200727; 20200727
Outcome Attributed to Adverse Event Other;